The Annals of Statistics
- Ann. Statist.
- Volume 29, Number 5 (2001), 1320-1343.
Smallest nonparametric tolerance regions
We present a new, natural way to construct nonparametric multivariate tolerance regions. Unlike the classical nonparametric tolerance intervals, where the endpoints are determined by beforehand chosen order statistics, we take the shortest interval that contains a certain number of observations. We extend this idea to higher dimensions by replacing the class of intervals by a general class of indexing sets, which specializes to the classes of ellipsoids, hyperrectangles or convex sets.The asymptotic behavior of our tolerance regions is derived using empirical process theory, in particular the concept of generalized quantiles. Finite sample properties of our tolerance regions are investigated through a simulation study. Real data examples are also presented.
Ann. Statist. Volume 29, Number 5 (2001), 1320-1343.
First available in Project Euclid: 8 February 2002
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Di Bucchianico, Alessandro; Einmahl, John H.; Mushkudiani, Nino A. Smallest nonparametric tolerance regions. Ann. Statist. 29 (2001), no. 5, 1320--1343. doi:10.1214/aos/1013203456. https://projecteuclid.org/euclid.aos/1013203456.